Pathogenesis of degenerative retinopathies induced by thioridazine and other antipsychotics: a dopamine hypothesis

@article{Fornaro2004PathogenesisOD,
  title={Pathogenesis of degenerative retinopathies induced by thioridazine and other antipsychotics: a dopamine hypothesis},
  author={P. Fornaro and G. Calabria and G. Corallo and G. Picotti},
  journal={Documenta Ophthalmologica},
  year={2004},
  volume={105},
  pages={41-49}
}
  • P. Fornaro, G. Calabria, +1 author G. Picotti
  • Published 2004
  • Medicine
  • Documenta Ophthalmologica
  • Thioridazine and other antipsychotics (neuroleptics, dopaminergic antagonists) can cause degenerative retinopathies with histological, electrophysiological and symptomatological features similar to those of primary retinitis pigmentosa. It was formerly suggested that these retinopathies are due to drug absorption by melanin of the eye which damages the choriocapillaris first and subsequently the photoreceptors and the retinal pigment epithelium. An alternative explanation of the still unclear… CONTINUE READING
    Drugs and the retina.
    • 12
    Fluphenazine and Its Toxic Maculopathy
    • 10
    Drugs and the retina

    References

    Publications referenced by this paper.
    SHOWING 1-10 OF 61 REFERENCES
    Neurobiology of retinal dopamine in relation to degenerative states of the tissue
    • 219
    Melatonin increases photoreceptor susceptibility to light-induced damage.
    • 102
    The melatonin antagonist luzindole protects retinal photoreceptors from light damage in the rat.
    • 87
    • PDF
    Dopamine receptor pharmacology.
    • 267
    CHORIORETINOPATHY ASSOCIATED WITH THIORIDAZINE THERAPY.
    • 24
    • Highly Influential